Tilted Forum Project Discussion Community  

Go Back   Tilted Forum Project Discussion Community > The Academy > Tilted Life


 
 
LinkBack Thread Tools
Old 05-29-2004, 12:35 PM   #1 (permalink)
Upright
 
anti depressants

Me and my SO split up about a year ago and it was really hard for me to handle, but eventually after a few monthes we got back together. Ever since that emotional blow from breaking up with her, i've been really hateful towards everyone for no good reason, and had this feeling of hopelessness all day every day, i just assumed i had depression but just waited for it to go away because i was to afraid to talk to anyone about it. After we got back together, the bad feelings didn't go away, and after a year of dealing with that (argueing with her a lot, shes bullheaded and this depression made me bullheaded too, so we clashed), we started hitting rough water. I had the feeling that she wasnt enjoying us anymore, and finally decided to get some help. I went to the doc and sure enough i have depression, and he started me out on Zoloft. 3 days after i started taking the medicine, we broke up for good, so thats making me feel pretty bummed, but this medicine is making me feel, kind of fake i guess the word might be. I know im supposed to be down and sad about breaking up with my SO after 2 years, but when i take this medicine, it makes me feel almost like i dont even care. I know i should be feeling horrible and sad and crap, but, i have this fake feeling inside of me. It seems wrong to not be bummed out about this, even someone not depressed would be, it gives me this attitude that i shouldnt even try to save our relationship anymore, where as in the past i would have gotten all bent out of shape and did whatever i could to save the relationship. i know deep down that i still long to be with her and that i love her very much, but its like this medicine is blocking my feelings. Anyone else been through anything like this before? its kind of like, the angel and the devil on either side of my head, what i really feel and what this medicine is making me feel.
Contrary is offline  
Old 05-29-2004, 06:06 PM   #2 (permalink)
Loser
 
I know exactly how you feel. I've been on everything from Welbutrin to Paxil to Trazodone, and yes, it does hinder your ability to feel emotion in some cases. I've never been one to really express emotion to others, but past antidepressants have kept me from feeling it altogether, and I was actually thankful for that in a way.

Unfortunately, a lot of people settle for the "I don't give a shit attitude," because they feel that its better than sitting around being miserable. You do have three options though.

One, stay on the Zoloft and try to work around these feelings, or lack thereof. If its preventing your typical emotion but making you miserable because of that, its not doing its job as an antidepressant.

Two, talk to your doctor and try another prescription. I can't emphasize how important this is. Everyone is different, and you really need to do some exploring and find the right combination that works for you. I haven't found the right combination yet, but I have learned which ones to stay away from (search for my post on Paxil Withdrawal).

The third possibility, stop taking them altogether. A lot of people get to a point where they feel that they don't want to have to rely on pills to make it through the day, and thats fine, but be prepared for a bit of a system shock, both physically and psychologically.

However, if you don't necessarily have these feelings for her, don't try to convince yourself that you do. I was in a very similar situation, and broke up with my ex after 2 years 3 months. I was 100% sure that she was the one I wanted to be with, and was miserable for months after. I realized soon thereafter, that it wasn't her that I really wanted to be with, as much as it was just somebody that I wanted to be with. I completely phased her out of my life cold turkey (this is the ONLY way to do it, trust me), and was lucky enough to meet the most wonderful person in the world a few months later.
WarWagon is offline  
Old 05-29-2004, 06:42 PM   #3 (permalink)
Upright
 
Location: Ohio
I was thinking about getting on wellbutrin for my depression. I just have a hard time seeing how a pill will help me deal with the problems i have on the inside.
Disposition is offline  
Old 05-29-2004, 06:49 PM   #4 (permalink)
Loser
 
These pills won't make these problems go away, but they can reduce the "its the end of the world" notions that you have about them. For many, its a way to say "fuck it" and do the things they're supposed to do. Take myself for example. Zero motivation to do anything whatsoever. In a 12 week period, I think I went to my morning lectures twice, the first day to get the syllabus, and the last day to review for the final. These pills when taken properly, can at least give you the motivation to get up in the morning, and can prevent you from sitting and dwelling on these problems all day.

However, this mellowness definitely can result in some nasty consequences and bad habits. If anyone would like to discuss these further, feel free to PM me.
WarWagon is offline  
Old 05-29-2004, 07:49 PM   #5 (permalink)
Upright
 
Location: Ohio
what happens when you no longer need the pills...do you just suddenly realize "hey life isn't so bad i don't need this as a help anymore?"
Disposition is offline  
Old 05-29-2004, 08:01 PM   #6 (permalink)
Loser
 
There are a number of reactions people can have. That which you mentioned is one possibility. Some people have physical reactions and withdrawal symptoms due to seretonin changes, but this is more common with some drugs than others. Many people will gradually wean themselves off of it to the point where they no longer need it. This way, if you start seeing that things aren't going as planned when coming off of it, you can pick up where you left off without hitting any nasty lows in between.
WarWagon is offline  
 

Tags
anti, depressants

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -8. The time now is 12:33 PM.

Tilted Forum Project

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2024, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0 PL2
© 2002-2012 Tilted Forum Project

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 37 38 39 40 41 42 43 44 45 46 47 48 49 50 51 52 53 54 55 56 57 58 59 60 61 62 63 64 65 66 67 68 69 70 71 72 73 74 75 76 77 78 79 80 81 82 83 84 85 86 87 88 89 90 91 92 93 94 95 96 97 98 99 100 101 102 103 104 105 106 107 108 109 110 111 112 113 114 115 116 117 118 119 120 121 122 123 124 125 126 127 128 129 130 131 132 133 134 135 136 137 138 139 140 141 142 143 144 145 146 147 148 149 150 151 152 153 154 155 156 157 158 159 160 161 162 163 164 165 166 167 168 169 170 171 172 173 174 175 176 177 178 179 180 181 182 183 184 185 186 187 188 189 190 191 192 193 194 195 196 197 198 199 200 201 202 203 204 205 206 207 208 209 210 211 212 213 214 215 216 217 218 219 220 221 222 223 224 225 226 227 228 229 230 231 232 233 234 235 236 237 238 239 240 241 242 243 244 245 246 247 248 249 250 251 252 253 254 255 256 257 258 259 260 261 262 263 264 265 266 267 268 269 270 271 272 273 274 275 276 277 278 279 280 281 282 283 284 285 286 287 288 289 290 291 292 293 294 295 296 297 298 299 300 301 302 303 304 305 306 307 308 309 310 311 312 313 314 315 316 317 318 319 320 321 322 323 324 325 326 327 328 329 330 331 332 333 334 335 336 337 338 339 340 341 342 343 344 345 346 347 348 349 350 351 352 353 354 355 356 357 358 359 360